Florida, 2003Funnel Cloud in Florida, June 7, 2003
June 7, 2003 · NWS MFL · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 7, 2:00 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 7, 2:00 PM EST, 4 hours 30 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION...CORRECTION FOR TIME
NATIONAL WEATHER SERVICE MIAMI
300 PM EDT SAT JUN 7 2003
.NOW THROUGH MONDAY NIGHT...
CURRENTLY, INLAND CONVECTION BEGINNING TO TAKE OFF, MAINLY OVER THE
NORTH HALF OF INTERIOR SOUTH FLORIDA. WEAK SURFACE TROUGH IS CLEARLY
IN EVIDENCE IN BOTH RADAR AND SATELLITE LOOPS FROM AROUND 30N IN THE
ATLANTIC SOUTH SOUTHWEST TO JUST OFF THE SOUTHEAST FLORIDA COAST.
ACTIVITY ALONG THIS LINE HAS BEEN PERSISTANT DURING THE NIGHT AND
MORNING HOURS TODAY, BUT AROUND MID DAY HAS BEGUN TO WEAKEN. SURFACE
RIDGE AXIS EXTENDS FROM THE ATLANTIC TO NEAR LAKE OKEECHOBEE AND ON
INTO THE GULF OF MEXICO. THIS AXIS WILL SLOWLY DEPRESS SOUTHWARD
DURING THE NEXT 24-36 HOURS, AND END UP CROSSING THE SOUTH TIP OF
THE PENINSULA MONDAY. 12Z SOUNDINGS ACROSS CENTRAL AND SOUTH
FLORIUDA INTO THE KEYS WERE ALL VERY MOIST, WITH PWAT BETWEEN 1.8
AND 2.2. THIS SOUPY AIRMASS IS EXPECTED TO REMAIN OVER US THROUGH
MONDAY NIGHT. SATELLITE LOOPS ALSO DEPICT A TUTT LOW FROM THE
ATLANTIC NORTH OF HISPANIOLA CROSSING OVER THE ISLAND AND INTO THE
ADJACENT CARIBBEAN. MODELS HAVE THIS LOW SLIDING SLOWLY WESTWARD
TOWARD SOUTH FLORIDA, ALTHOUGH IT IS STILL OVER EASTERN CUBA AND THE
SOUTHEAST BAHAMAS BY MONDAY EVENING. ALL IN ALL, EXPECT LITTLE TO NO
CHANGE IN THE FORECAST, WITH AFTERNOON HEATING, SEABREEZE, AND LOCAL
OUTFLOW BOUNDARIES PROVIDING THE IMPETUS FOR SHOWERS/TSTORMS.
.TUESDAY THROUGH SATURDAY...
NOT MUCH CHANGE IS EXPECTED, WITH THE TUTT LOW CONTINUING TO SLIDE
SLOWLY WESTWARD, FINALLY PHASING OVER FLORIDA WITH A WEAK TROUGH
OVER THE EASTERN U.S. ALL OF THIS LEADS TO MORE OF THE SAME...
UNSETTLED WEATHER FOR THE FORESEEABLE FUTURE.
MARINE TONIGHT THROUGH WEDNESDAY...
SOUTHEAST WINDS WILL GRADUALLY BECOME MORE SOUTHERLY AND WEAKEN AS
THE WEAK RIDGE AXIS SLIDES SOUTH OVER SOUTH FLORIDA. BY MONDAY
AFTERNOON, HOWEVER, THIS AXIS WILL DEVELOP FURTHER NORTH OVER
CENTRAL OR NORTH FLORIDA, WITH MOSTLY LIGHT SOUTHEAST FLOW RETURNING
TUESDAY AND WEDNESDAY. SEAS UP TO 5 FEET OVER THE ATLANTIC WATERS
TONIGHT, BUT WILL BE LKESS THAN 4 FEET ALL WATERS SUNDAY, AND MAINLY
2 FEET OR LESS ALL WATERS SUNDAY NIGHT THROUGH WEDNESDAY.
.FIRE WEATHER...
WE EXPECT NO PARAMETERS NEAR WATCH OR WARNING CRITERIA.
PBI TT 076/089 076/089 077 3535
FLL TT 078/089 078/089 079 3535
MIA TT 078/089 078/089 078 3535
APF TT 074/090 075/090 075 3535
.MIA...NONE.
Hazardous weather outlook, Jun 7, 11:07 AM EST, 7 hours 23 minutes before
FLZ063-066>075-072100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1207 PM EDT SAT JUN 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON.
...THUNDERSTORMS LIKELY ACROSS SOUTH FLORIDA THIS AFTERNOON...
SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS SOUTH FLORIDA
THIS AFTERNOON DUE TO THE HEATING OF THE DAY AND SEA BREEZES
DEVELOPING ALONG BOTH COAST.
THUNDERSTORMS THAT DO DEVELOP WILL MOVE SLOWLY NORTHWARD AND WILL
HAVE CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 30
MPH...AND HEAVY DOWN POURS.
IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING
UNTIL THE STORMS HAVE PASSED.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
BAXTER
In the hours before
Special weather statement, Jun 7, 1:10 PM EST, 5 hours 20 minutes before
FLZ067-068-071900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT SAT JUN 7 2003
A LINE OF THUNDERSTORMS OVER WESTERN PALM BEACH COUNTY WILL MOVE
NORTH NORTHEAST AT 10 MPH AND WILL MOVE INTO THE WESTERN PORTIONS OF
PALM BEACH METRO REGION THROUGH 3 PM. SOME OF THE THUNDERSTORMS
COULD BECOME STRONG WITH WIND GUSTS UP TO 40 MPH...SMALL
HAIL...FREQUENT LIGHTNING STRIKES...AND HEAVY DOWN POURS.
AREAS THAT COULD AFFECT BY THIS LINE OF THUNDERSTORMS ARE
WELLINGTON...ROYAL PALM BEACH...AND FLORIDA GARDENS.
IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING
UNTIL THE STORMS HAVE PASSED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
BAXTER
Funnel Cloud, Palm Beach
- When
- June 7, 6:30 PM EST
- Where
- Palm Beach County, Lake Worth
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A funnel cloud was seen near the intersection of U.S. 441 and Lantana Road.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 7 to 8, 2003$1.0 million · 1 event
- Flash Flooding and Damaging Wind in North Carolina, June 7, 2003$250,000 · 70 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 7, 2003$103,000 · 2.75 in hail · 15 events
- Tornado and Damaging Winds in North Carolina, June 7, 20032 injured · $35,000 · F0 · 6 events
- Heavy Rain in District of Columbia, June 7, 20032 injured · 1 event
- Flash Flooding in Georgia, June 7, 2003$15,000 · 3 events
- Flash Flooding and Flooding in Maryland, June 7 to 9, 20039 events
- Heavy Rain in New Jersey, June 7, 20039 events
- High Surf in Hawaii, June 7 to 8, 20038 events
- Hail and Damaging Wind in Texas, June 7, 20031.75 in hail · 5 events
- Heavy Rain in West Virginia, June 7, 20032 events
- Heavy Rain in Delaware, June 7, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359818.